Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes redness and blisters over the glans penis and could it be symptoms for herpes?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2266 Questions
Hello, i am a 23 year old male and i had a recent sexual encounter 17 days ago on nov 23rd in which i used no protection with a new girl. 8 days after the encounter which was on sat nov 30th i noticed 2 red spots on the top of my peanus and blisters on the lower part of my penis head. On monday morning i began to feel a really strong burning sensation but no itching. I went to my general doctor on tues Dec 3rd and he thought it was herpes so he started me on valycovir. I took 2 pills of 500mg every 12 hours . On thurs dec 4th i went for a second opinion to another doctor and since she did not see the red spots she said it could be that the medicine is working or that the spots went away by themselves. I showed her the two blisters at the bottom of my penis head and she said it looked like inflamation not herpes.She prescribed a cream to put on and after 2 days of using it the burning went away.I stopped taking the valocyvir after i saw her. Now there is nothing left and it seems to have fully healed. I am so confused now because i do not know if the valocyr worked or the cream worked. and i want your opinion. I am going to send you pictures so you see the progression.They are not of high quality so please do your best with them since i do not have anymore. Will herpes always come in blisters and will they always pop or could it come like what i had? None of my lesions popped.The red spots on the tip of my peanus just went away. Does valocyr prevent lesions from blistering up and how long does it take for a lesion to turn into blisters? And since i recieved treatment within 4 days of seing the lesions could it have shortened my primary outbreak if indeed it is herpes since i have heard the first outbreak is the worst. I only felt a strong burning sensation but no pain. The fact that the only doctor who saw the lesions thought it was herpes is really driving me crazy. Please help i am very anxious and deppresed.The fact that i am unsure is what is driving me crazy.I am waiting for a herpes blood test result but meanwhile your imput would be greatly appreciated. Thank you very much.
Posted Thu, 26 Dec 2013 in Sexually Transmitted Diseases
Answered by Dr. S. Murugan 5 hours later
Brief Answer: Irritant balanitis and pearly penile papules Detailed Answer: Hi, Welcome to XXXXXXX Thanks for posting your query. Nothing much to worry. You are not having anything serious. I think that the pictures sent by you were in order. If it is so the redness is completely cleared. Only the papules what you think as blister are remaining. Am I correct? 1. The redness over the glans penis might have been due Herpes or an irritant balanitis (inflammation of Glans penis) due to some applications or soaps or an antiseptic lotion. Herpes would appear as localized grouped vesicles and rupture after 12-24 hours to give rise to grouped tiny ulcers which will heal after a week or two with or without treatment as it is a self limiting disease and may likely to recur after a month or two. Sometime these ulcers coalesced together to form a large ulcer or associated with balanitis. So there is possibility of Herpes infection. As it had been cleared nothing to worry. 2. What you described as blisters were not blisters. They are normal skin papules appear prominently for many people. They are called as Pearly penile pappules. It has no clinical importance and it will persist for ever and will not disappear. But it will not do any harm to you or your partners and it is not due to any infection. Take it easy. Dr S.Murugan
Above answer was peer-reviewed by
Follow-up: What causes redness and blisters over the glans penis and could it be symptoms for herpes? 26 minutes later
Thank you for your time doctor, I know what papules are. When i say blisters i am reffering to the 2 red ball looking things that appear when my foreskin is pulled all the way back in images 3076 and 3077 under the papules area. And yes the pictures were in order. I know that a first outbreak is usually the strongest and my symptoms cleared up in only a week which could have been due to the drugs and i also applied an antifungal cream to the lesions. Is this normal for an initial outbreak to be over soon? And i did not develop ulcers even before i took the valovycir and that was almost 3 days. And if it were herpes would they have poped or does the medication prevent this from happening? And i am glad the symptoms are gone now but i wanted to know if these lesions looked herpes related to you. Another doctor told me they looked like a candidal infection so i just want to know what your opinion is. Thank you once again and i am sorry if i am repeating myself, its just that i want to know what the chances of me having herpes are.
Answered by Dr. S. Murugan 13 minutes later
Brief Answer: Candidiasis unlikely. Detailed Answer: Hi, Welcome back. The images in picture 3076 and 3077 were not clear and I am not able to make out blisters from the picture. If there were blisters then it was Genital herpes only. It might have associated with Balanitis. The primary attack also can be cleared with specific drugs like Valciclovir so early not necessarily persist for two weeks and florid. It is quite unlikely to be due to Candidal infection. Candidiasis never had been localized. Certain areas more affected and other areas also we will be able to see some mild symptoms which is not present in your case. So I don't think of the possibility of Candidiasis in you. Dr S.Murugan
Above answer was peer-reviewed by
Follow-up: What causes redness and blisters over the glans penis and could it be symptoms for herpes? 23 minutes later
what i saw is what the picture looks like so maybe im mistaking them for blisters because they should have popped if they were.And im sorry but i didnt quite clearly understand what you said about valovycir clearing up symptoms. Just to be clear so are you saying that valovycir does not usually clear symptoms that quickly since they were very florid as they were in my case or that they can possibly work that fast and leave my lesions fully healed that quickly?. thank you again
Answered by Dr. S. Murugan 2 hours later
Brief Answer: Valcicolvir 5 days will clear Herpes. Detailed Answer: Hi, Welcome once again. Valciclovir for 3 days would not have cleared so fast. It is possible within 5-7 days. Probably frequent washing also would help in clearing the lesion if it is due irritants. Your test for HSV will have the answer for your doubts. Dr S.Murugan
Above answer was peer-reviewed by
Follow-up: What causes redness and blisters over the glans penis and could it be symptoms for herpes? 1 hour later
I guess that's hopefully a good sign for me since i only took it 3 days before it cleared up so i'm praying it isn't herpes. And yes i will wait for the results. Thank you for your time and help doctor
Answered by Dr. S. Murugan 13 minutes later
Brief Answer: You are most welcome. Detailed Answer: Hi, You are most welcome. Herpes simplex is not a disease to be afraid and not a dreadful disease. We can manage this very easily. Nothing serious. I wish that you are free from STD/HIV. Nothing to worry. Dr S XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor